Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have herniated disk, compressing nerve foot. Taking hydrocodone, morphine sulphate. Suggest?

i have a hernaited disk at l5-s1 that is compressing a conjoined nerve root on the left side. i am taking hydrocodone and was changed from morphine sulfate er tabs to fentanyl patches due to tolerance build up over the period of one year, i am having lumbar ephidurals but have noticed that my pain levels are not being controlled to a tolorable level and the only thing that is stopping the pain is to lay down for 1-2 hrs then get back up. this has to be repeated several times per day. after getting back up within one hour the pain in my left leg becomes very bad again. i do not understand why i am having so much pain when i am on mediciations like the ones i am on.
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Your description suggests that you have LUMBAR DISC DISEASE with RADICULOPATHY.

The fact that your medicines are not able to control your symptoms indicate that the disc compression is very severe which is not amenable to medical management.

I personally feel that you may need a decompressive disc surgery.

Consult an orthopedic or spine surgeon for further management.

Hope this information is helpful. Good day
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor